Mar 19, 2004 - 1:26 am
Hey everyone. I have a question. My husband is now 3 weeks post op for transanal excision surgery due to rectal cancer. Brief history: Had surgery on Feb. 25, did really well (some pain and itching) until March 7 (diarrhea all day long resulting in severe pain and itching). Started feeling alot better by March 12 when we saw doc again. Doc gave us some prescriptions to fill. Got filled March 13. On March 14, husband felt great with somewhat normal bms (still loose, but only one or two a day). Started taking meds that night. After about two days (starting March 16, this last Tuesday) he seems to have gone down hill. The meds are Lortab (for pain), Flagyl and Cipro. He has seemed really depressed. More so than before the surgery. He also had diarrhea again today. 4-5 times. Very loose and the last one was like water and looked like nothing but blood. No real bad pain, just upset stomach feeling. Could these meds be causing his stomach to be upset? Although we had been told we might see some blood, we weren't expecting it this late. Could it be from the diarrhea bothering the site? The doc did tell us this type of surgery can take up to 8 weeks to heal completely. His doc is out of town until Monday and I just thought I might see if you guys could offer some advise to ease our minds. Thanks for any help. It is much appreciated.